Variance of the truncated negative binomial distribution
J Shonkwiler
Journal of Econometrics, 2016, vol. 195, issue 2, 209-210
Abstract:
Citations to formulas for the moments of the truncated negative binomial distribution usually reference the paper by Gurmu and Trivedi (1992). However their second moments of the truncated negative binomial are incorrect. We derive the correct second moments for both the left and right truncated negative binomial distribution. The second moments of the truncated distributions are written in a form that shows they will converge to the second moment of the un-truncated distribution when the truncated first moment approaches the un-truncated first moment.
Keywords: Negative binomial; Truncation; Incomplete beta function (search for similar items in EconPapers)
JEL-codes: C18 C46 C52 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407616301610
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:195:y:2016:i:2:p:209-210
DOI: 10.1016/j.jeconom.2016.09.002
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().